Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

took out nuvaring and...

ok I am supposed to take out my NuvaRing tomorrow morning but I took it out tonight b/c hubby wants to "have some fun" and after we "have fun" lmao it gets way up there and I can't reach it...anywhoo...I took it out and there was blood on it and some blood when I wiped. not a lot. Is that okay? I"m cramping already too....this is my first time using nuvaring

 
travisnowensmom

Asked by travisnowensmom at 12:39 AM on Nov. 3, 2010 in Health

Level 14 (1,379 Credits)
This question is closed.
Answers (11)
  • I was on nuvaring for over 2 years and loved it! I only stopped b/c my new insurance doesnt cover it. After the first couple of months I never had a period. I would take a preg test every 4 months just to be sure. I think this is probably okay. If the cramping is severe call your ob dr. only because you recently gave birth. If the ring went far you may want to consider taking it out before sex in the future. This is okay as long as you remember to put it back in fairly soon afterward. good luck

    mrssullivan

    Answer by mrssullivan at 1:25 AM on Nov. 3, 2010

  • It's your first cycle so yeah it's normal. Your body is getting on track with the ring regulating it, when it's not used to it yet. I think my first month with the ring was early like that but after 3 or 4 months, it started 2 days after i took it out, like clockwork, down to the minute.
    mhaney03

    Answer by mhaney03 at 12:41 AM on Nov. 3, 2010

  • yah and I just had my DS in August and never had a cycle b4 starting the NuvaRing...I'm so nervous to start my cycle...eek
    travisnowensmom

    Comment by travisnowensmom (original poster) at 12:42 AM on Nov. 3, 2010

  • I used Nuva Ring for 3 weeks, took it out, and ended up in the hospital with a blood clot in my lung. I'm not sure if other women have had good luck with it, but I almost died. BC scares me after that... not sure why you would be bleeding, unless it's a common reaction to the hormones. It may take some time for your body to get used to any BC. Good luck.
    Sharell8710

    Answer by Sharell8710 at 12:44 AM on Nov. 3, 2010

  • I bet it's just your period coming on. It will take a few months for your body to regulate on the ring. (I quit using it because DH complained that it rubbed him raw. Just make sure it doesn't make either of you uncomfortable, cause you don't callus down there, you know? lol)
    matobe

    Answer by matobe at 12:44 AM on Nov. 3, 2010

  • it was kinda mucousy too, i was thinking cervical mucous
    travisnowensmom

    Comment by travisnowensmom (original poster) at 12:45 AM on Nov. 3, 2010

  • yah and I didn't expect to start bleeding so fast but I've felt the last few days like I was gonna start...so maybe my body knew
    travisnowensmom

    Comment by travisnowensmom (original poster) at 12:46 AM on Nov. 3, 2010

  • First, you completely disregarded the reason for using Nuva Ring. It's not going to do it's job if you don't use it properly. It's for the prevention of pregnancy and therefore you should really do what you're told when using it.

    Second, why are you taking it out tomorrow? It's supposed to go in on the Sunday of your period. For instance, I'm on Nuva Ring and I had my period starting on Tuesday of last week. Therefore I put it in on Sunday, like it says to. You take it out three weeks later and have your period that week and then put the new one in on Sunday. I don't think you're doing it right to begin with.
    SaraP1989

    Answer by SaraP1989 at 12:52 AM on Nov. 3, 2010

  • @ sara drs use sunday as a general guide, your ovaries do not know what day of the week it is nor do they care. My sister is in her 40s and has "opted out" of having periods for the last 7 years by simply starting her new pills at the beginning of the sugar pill cycle. The docs I work with say start it when you want. If I have no bc and wait 3 weeks til my period starts I could very well be pregnant then. Sunday is just what docs tell younger people so that they can keep up easier, ever notice those packs of stickers that come with pills so you can put the day labels on.
    mrssullivan

    Answer by mrssullivan at 1:25 AM on Nov. 3, 2010

  • yes @ Sara...my dr told me the day to insert it which was on a Wednesday and then said take it out 3 weeks later and put it a new one 7 days later period or no period....not all doctors are the same! and so what if I took it out the night b4 instead of at 6am the next morning...don't think it's gonna make that big of a difference
    travisnowensmom

    Comment by travisnowensmom (original poster) at 8:32 AM on Nov. 3, 2010